Alert archive / California / Wind Advisories in 2019
Wind Advisory 37, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 15, 2019, 1:58 PM PST for 4 counties in California. It took effect at Dec 16, 2019, 4:00 AM PST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2019, 1:58 PM PST (21:58 UTC)
- In effect from
- Dec 16, 2019, 4:00 AM PST
- Expired
- Dec 18, 2019, 3:00 AM PST
- In force
- 47 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS76 KSGX 152158 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 158 PM PST Sun Dec 15 2019 CAZ048-050-055>058-065-160600- /O.NEW.KSGX.WI.Y.0037.191216T1800Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 158 PM PST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 10 PM PST TUESDAY... * WHAT...East winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 10 AM Monday to 10 PM PST Tuesday. * IMPACTS...Strong winds will affect high profile vehicles on I-15 below the Cajon Pass, I-10 through the San Gorgonio Pass, and I-8 in the San Diego County Mountains. * ADDITIONAL DETAILS...Northeast winds will start increasing late Monday morning, with the strongest winds arriving Monday night and Tuesday. In the Inland Empire this includes the areas below the Cajon Pass and the San Gorgonio Pass. In San Diego County this includes Valley Center, Ramona, San Diego Country Estates, Alpine and Potrero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
8 follow-up statements
286 WWUS76 KSGX 160501 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 901 PM PST Sun Dec 15 2019 CAZ554-161400- /O.EXB.KSGX.WI.Y.0037.191216T1200Z-191218T0600Z/ Orange County Inland Areas- Including the cities of Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 901 PM PST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 10 PM PST TUESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph. * WHERE...Inland Orange County, mainly near the foothills of the Santa Ana Mountains. * WHEN...From 4 AM Monday to 10 PM PST Tuesday. * IMPACTS...Strong winds will create hazardous travel conditions for high profile vehicles on portions of I-5 and Highways 241 and 91. Unsecured outdoor objects may be blown away. * ADDITIONAL DETAILS...Winds will gradually increase through Monday, peaking Monday night into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-050-055>058-065-161400- /O.EXT.KSGX.WI.Y.0037.191216T1200Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 901 PM PST Sun Dec 15 2019 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM MONDAY TO 10 PM PST TUESDAY... * WHAT...Northeast to east winds 20 to 30 mph with gusts to 55 mph. Isolated gusts to 60 mph near the favored passes and coastal slopes. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 4 AM Monday to 10 PM PST Tuesday. * IMPACTS...Strong winds will create hazardous travel conditions for high profile vehicles on I-15, I-215, I-10, and Hwy 210 below the Cajon Pass, I-10 through the San Gorgonio Pass, and I-8 in the San Diego County mountains and inland valleys. Unsecured outdoor objects may be blown away. * ADDITIONAL DETAILS...Winds will gradually increase through Monday, peaking Monday night into Tuesday morning. Isolated strong and potentially damaging downslope winds may develop during this period near the foothills north of Rancho Cucamonga and Fontana, and the Hwy 78 corridor between eastern Ramona and Santa Ysabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS For more information from the National Weather Service visit http://weather.gov/sandiego
624 WWUS76 KSGX 161144 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 344 AM PST Mon Dec 16 2019 CAZ048-050-055>058-065-554-162245- /O.CON.KSGX.WI.Y.0037.191216T1200Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 344 AM PST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Areas of northeast winds 20 to 30 mph with gusts to 50 mph are expected. * WHERE...Mountains, valleys, and inland Orange County. The stronger gusts are expected in the Inland Empire below the Cajon and Banning Passes. near the coastal slopes of the Santa Ana Mountains, and near the ridge tops in the San Diego County mountains. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will gradually increase today, peaking tonight into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
963 WWUS76 KSGX 161941 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1141 AM PST Mon Dec 16 2019 CAZ048-050-055>058-065-554-170600- /O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, Desert Hot Springs, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 1141 AM PST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Northeast to east winds 20 to 30 mph with gusts to 50 mph. Stronger gusts to 60 mph in the mountains, foothills and favored passes. * WHERE...Mountains, valleys, and inland Orange County. The stronger gusts are expected in the Inland Empire below the Cajon and San Gorgonio Passes, and in the Santa Ana and San Diego County mountains and foothills. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Hazardous travel conditions for high profile vehicles on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 through the San Gorgonio Pass, and I-8 in the San Diego County mountains and inland valleys. Unsecured outdoor objects may be blown away. * ADDITIONAL DETAILS...The Santa Ana winds will be strongest near the foothills north of Rancho Cucamonga and Fontana, and the Highway 78 corridor between eastern Ramona and Santa Ysabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
693 WWUS76 KSGX 162252 AAA NPWSGX URGENT - WEATHER MESSAGE...UPDATED National Weather Service SAN DIEGO CA 252 PM PST Mon Dec 16 2019 Update to upgrade the Wind Advisory to a High Wind Warning in the Mountains. CAZ055>058-065-170700- /O.UPG.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/ /O.NEW.KSGX.HW.W.0010.191216T2252Z-191218T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 252 PM PST Mon Dec 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 70 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Strong winds and difficult driving conditions for high profile vehicles on I-15 and I-8. Other impacted areas below the mountain passes include I-215 and Hwy 210 below the Cajon Pass, and I-10 through the San Gorgonio Pass. * ADDITIONAL DETAILS...The Santa Ana winds will be strongest near the mountain foothills north of Rancho Cucamonga and Fontana, and the Highway 78 corridor from eastern Ramona to Julian. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-050-554-170700- /O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 252 PM PST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Northeast to east winds 15 to 30 mph with gusts to 50 mph. * WHERE...Foothills, valleys, and inland Orange County. The stronger gusts are expected in the Inland Empire below the Cajon and San Gorgonio Passes, and in the Santa Ana and San Diego County mountains and foothills. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Hazardous travel conditions for high profile vehicles on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 through the San Gorgonio Pass, and I-8 in the San Diego County mountains and inland valleys. * ADDITIONAL DETAILS...The Santa Ana winds will be strongest near the foothills north of Rancho Cucamonga and Fontana, and the Highway 78 corridor from eastern Ramona to Julian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
242 WWUS76 KSGX 170526 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 926 PM PST Mon Dec 16 2019 CAZ055>058-065-171400- /O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 926 PM PST Mon Dec 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph. Isolated gusts to 70 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Strong winds and difficult driving conditions for high profile vehicles on I-15 and I-8. Other impacted areas below the mountain passes include I-215 and Hwy 210 below the Cajon Pass, and I-10 through the San Gorgonio Pass. * ADDITIONAL DETAILS...The Santa Ana winds will be strongest near the mountain foothills north of Rancho Cucamonga and Fontana, and the Highway 78 corridor from eastern Ramona to Julian. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-050-554-171400- /O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 926 PM PST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Northeast to east winds 15 to 30 mph with gusts to 50 mph. * WHERE...Foothills, valleys, and inland Orange County. The stronger gusts are expected in the Inland Empire below the Cajon and San Gorgonio Passes, and in the Santa Ana and San Diego County mountains and foothills. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Hazardous travel conditions for high profile vehicles on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 through the San Gorgonio Pass, and I-8 in the San Diego County mountains and inland valleys. * ADDITIONAL DETAILS...The Santa Ana winds will be strongest near the foothills north of Rancho Cucamonga and Fontana, and the Highway 78 corridor from eastern Ramona to Julian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS For more information from the National Weather Service visit http://weather.gov/sandiego
668 WWUS76 KSGX 171002 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 202 AM PST Tue Dec 17 2019 CAZ055>058-065-172230- /O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 202 AM PST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts to 60 mph. Gusts to 70 mph in the windier locations. * WHERE...Mountains and the San Gorgonio Pass Near Banning. Winds will be strongest near mountain ridge tops and along the coastal slopes of the mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for blowing debris or fallen trees and branches on roadways. Reduce your speed and be extremely cautious. If you encounter fallen electrical wires...do no exit your vehicle. && $$ CAZ048-050-554-172230- /O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 202 AM PST Tue Dec 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts to 55 mph. * WHERE...Valleys and inland Orange County. Strongest gusts in the Inland Empire below the Cajon and Banning Passes, near the foothills of the Santa Ana Mountains, and near the foothills of the San Diego County mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
684 WWUS76 KSGX 172153 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 153 PM PST Tue Dec 17 2019 CAZ055>058-065-180600- /O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 153 PM PST Tue Dec 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts to 60 mph. * WHERE...Mountains and the San Gorgonio Pass. Winds will be strongest near mountain ridge tops and along the coastal slopes of the mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Peak gusts from earlier today include 91 mph at Hellhole Canyon in San Diego County and Freemont Canyon in the Santa Ana Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-050-554-180600- /O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 153 PM PST Tue Dec 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts to 55 mph. * WHERE...Valleys and inland Orange County. Strongest gusts in the Inland Empire below the Cajon and Banning Passes, near the foothills of the Santa Ana Mountains, and near the foothills of the San Diego County mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
950 WWUS76 KSGX 180520 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 920 PM PST Tue Dec 17 2019 CAZ055>058-065-180630- /O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, and Desert Hot Springs 920 PM PST Tue Dec 17 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts to 60 mph. * WHERE...Mountains and the San Gorgonio Pass. Winds will be strongest near mountain ridge tops and along the coastal slopes of the mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Peak gusts from earlier today include 91 mph at Hellhole Canyon in San Diego County and 88 mph at Freemont Canyon in the Santa Ana Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-050-554-181100- /O.EXT.KSGX.WI.Y.0037.000000T0000Z-191218T1100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, and Mission Viejo 920 PM PST Tue Dec 17 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts to 45 mph. * WHERE...Valleys and inland Orange County. Strongest gusts in the Inland Empire below the Cajon and Banning Passes, near the foothills of the Santa Ana Mountains, and near the foothills of the San Diego County mountains. * WHEN...Until 3 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The Advisory has been extended until 3 AM PST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 15, 1:55 PM PST, 3 minutes earlier.
Area forecast discussion, Dec 15, 1:55 PM PST, 3 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
155 PM PST Sun Dec 15 2019
.SYNOPSIS...
High pressure building over the Great Basin tonight will bring
mostly clear skies Monday and Tuesday along with gusty offshore
winds to the mountains, foothills and valleys. It will be dry and
warm in the coastal zones, but cooler than average in the mountain
and desert areas. A weak trough on Wednesday will bring scattered
clouds and onshore flow. This will be followed by another high
pressure system for clear, warm days Thursday through Saturday. A
Pacific storm will bring a chance for precipitation early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Tonight will be a quiet weather night with clear skies and
decreasing winds as high pressure builds aloft. The onshore gusty
onshore winds in the mountains earlier today will shift offshore
late tonight as a 1040 mb surface high builds over Nevada. This
Santa Ana pattern will be in place through Tuesday evening and bring
gusty offshore winds to the mountains, foothills and the inland
valleys.
The offshore gradients from SAN-TPH ramp up Monday morning to 10.0
mb, and there will be a corresponding increase in the northeast
winds. The initial upper support Monday afternoon is weak though,
with winds in the 700-850 mb layer only around 10 kt. So the
strongest winds in the early part of this event Monday afternoon
will be confined the the favored passes including the Cajon Pass,
the San Gorgonio Pass and the I-8 corridor in San Diego County.
Stronger offshore gradients of 11.3 mb occur Monday night and
Tuesday when the surface high strengthens to 1044 mb and becomes
centered over eastern Utah/western Colorado. The 700-850 mb
winds strengthen to 15-25 kt at this time too, and this is when
the strongest winds will impact the area. The east-west oriented
pressure gradient also means that the strongest winds will likely
surface in Riverside and San Diego Counties, rather than in the
Santa Ana Mountains or through the Cajon Pass. Peak wind gusts with
the event will be around 55 mph. A Wind Advisory will be in effect
from 10 AM Monday to 10 PM Tuesday.
The northeast winds will draw colder air into the area. Mountain
highs will be held in the 40s Monday and Tuesday, the high deserts
will be held in the 50s, and the low deserts will be in the 60s. In
contrast, the warm downslope flow west of the mountains will push
highs into the low 70s in the coastal zones.
On Wednesday, a Pacific trough makes landfall over central
California. This system is trending weaker, and the chances for
precipitation have been taken out of the forecast here in SoCal. It
will bring back onshore flow, a brief marine layer influence in the
coastal and valleys zones, and breezy west winds in the mountains
and deserts.
Thursday through Tuesday: Another ridge of high pressure builds over
the Southwest for more warm, dry weather Thursday through Saturday.
The ridge moves east Sunday and a large longwave trough over the
EastPac will move toward the coast. Onshore flow will bring cooling
along with increasing clouds Sunday and Monday. Small chance for
rains have been added to Sunday, but models show precip more likely
on Monday and Tuesday.
&&
.AVIATION...
152045Z...Coast/Valleys...High confidence in VFR conditions
prevailing at all terminals through Monday evening. NE winds will
develop starting near 12Z Mon, strengthening through the day, with
SFC gusts 20-35 kts on west-facing mtn slopes and through passes.
Some localized LLWS and MOD UDDFTS will be possible over and west of
the mtns Mon. KSNA/KONT/KSBD most likely to see LLWS. Shear should
generally be weak, 15 to 20 kt at 2,000 FT AGL from the NE.
&&
.MARINE...
The San Clemente Island Buoy continues to report NW winds gusting
slightly above 20 kts, with combined seas of 10 to 12 ft at this
hour. Conditions may continue to be locally hazardous to small craft
through this evening, so the Small Craft Advisory has been extended
to 9 PM tonight. Primary concern will be for the Outer Waters,
especially south of San Clemente Island.
Beyond today, expect winds to shift to an offshore direction Monday
through Wednesday, with occasional gusts near 20 kts possible.
Otherwise, no hazardous marine conditions are expected through
Thursday.
&&
.BEACHES...
High surf conditions are subsiding across area beaches, with all
reporting stations measuring surf below 7 ft at 1 PM. As such, the
High Surf Advisory has been cancelled. Locally elevated surf may
continue through late evening at some locations.
&&
.SKYWARN...
Skywarn activation is not requested.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 AM Monday to 10 PM PST Tuesday for
Riverside County Mountains-San Bernardino County Mountains-
San Bernardino and Riverside County Valleys-The Inland
Empire-San Diego County Mountains-San Diego County Valleys-
San Gorgonio Pass Near Banning-Santa Ana Mountains and
Foothills.
PZ...Small Craft Advisory until 9 PM PST this evening for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC...Moede
AVIATION/MARINE/BEACHES...RodriguezNearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.